Automorphism groups of randomized structures. (English) Zbl 1404.22051

Summary: We study automorphism groups of randomizations of separable structures, with focus on the \(\aleph_0\)-categorical case. We give a description of the automorphism group of the Borel randomization in terms of the group of the original structure. In the \(\aleph_0\)-categorical context, this provides a new source of Roelcke precompact Polish groups, and we describe the associated Roelcke compactifications. This allows us also to recover and generalize preservation results of stable and NIP formulas previously established in the literature, via a Banach-theoretic translation. Finally, we study and classify the separable models of the theory of beautiful pairs of randomizations, showing in particular that this theory is never \(\aleph_0\)-categorical (except in basic cases).


22F10 Measurable group actions
22F50 Groups as automorphisms of other structures
03C30 Other model constructions
03C45 Classification theory, stability, and related concepts in model theory
03C60 Model-theoretic algebra
03E15 Descriptive set theory
22A05 Structure of general topological groups
22A15 Structure of topological semigroups
Full Text: DOI arXiv


[1] AndrewsU., GoldbringI., and KeislerH. J., Definable closure in randomizations. Annals of Pure and Applied Logic, vol. 166 (2015), no. 3, pp. 325-341.10.1016/j.apal.2014.11.005 · Zbl 1372.03061
[2] AndrewsU., GoldbringI., and KeislerH. J., Independence relations in randomizations, arXiv:1409.1531 [math.LO].
[3] AndrewsU. and KeislerH. J., Separable models of randomizations, this Journal, vol. 80 (2015), no. 4, pp. 1149-1181. · Zbl 1373.03051
[4] Ben YaacovI., Continuous and random Vapnik-Chervonenkis classes. Israel Journal of Mathematics, vol. 173 (2009), pp. 309-333.10.1007/s11856-009-0094-x · Zbl 1184.03020
[5] Ben YaacovI., On uniform canonical bases in L_plattices and other metric structures. Journal of Logic and Analysis, vol. 4 (2012), Paper 12, 30. · Zbl 1285.03032
[6] Ben YaacovI., Model theoretic stability and definability of types, after A. Grothendieck. Bulletin of Symbolic Logic, vol. 20 (2014), no. 4, pp. 491-496.10.1017/bsl.2014.33 · Zbl 1345.03058
[7] Ben YaacovI., On theories of random variables. Israel Journal of Mathematics, vol. 194 (2013), no. 2, pp. 957-1012.10.1007/s11856-012-0155-4 · Zbl 1273.03116
[8] Ben YaacovI., On Roelcke precompact Polish groups which cannot act transitively on a complete metric space, to appear in Israel Journal of Mathematics, arXiv:1510.00238 [math.LO]. · Zbl 1400.37030
[9] Ben YaacovI., BerensteinA., and HensonC. W., Almost indiscernible sequences and convergence of canonical bases, this Journal, vol. 79 (2014), no. 2, pp. 460-484. · Zbl 1338.03060
[10] Ben YaacovI., BerensteinA., HensonC. W., and UsvyatsovA., Model theory for metric structures, Model Theory with Applications to Algebra and Analysis, vol. 2 (ChatzidakisZ., MacphersonD., PillayA., WilkieA., editors), London Mathematical Society Lecture Note Series, vol. 350, Cambridge University Press, Cambridge, 2008, pp. 315-427. · Zbl 1233.03045
[11] Ben YaacovI., IbarlucíaT., and TsankovT., Eberlein oligomorphic groups, arXiv:1602.05097 [math.LO].
[12] Ben YaacovI. and KeislerH. J., Randomizations of models as metric structures. Confluentes Mathematici, vol. 1 (2009), no. 2, pp. 197-223.10.1142/S1793744209000080 · Zbl 1185.03068
[13] Ben YaacovI. and TsankovT., Weakly almost periodic functions, model-theoretic stability, and minimality of topological groups. Transactions of the American Mathematical Society, vol. 368 (2016), no. 11, pp. 8267-8294.10.1090/tran/6883 · Zbl 1350.22005
[14] Ben YaacovI. and UsvyatsovA., On d-finiteness in continuous structures. Fundamenta Mathematicae, vol. 194 (2007), no. 1, pp. 67-88.10.4064/fm194-1-4 · Zbl 1121.03045
[15] Ben YaacovI. and UsvyatsovA., Continuous first order logic and local stability. Transactions of the American Mathematical Society, vol. 362 (2010), no. 10, pp. 5213-5259.10.1090/S0002-9947-10-04837-3 · Zbl 1200.03024
[16] BerberianS. K., Lectures in Functional Analysis and Operator Theory, Graduate Texts in Mathematics, vol. 15, Springer-Verlag, New York-Heidelberg, 1974. · Zbl 0296.46002
[17] CembranosP. and MendozaJ., Banach Spaces of Vector-Valued Functions, Lecture Notes in Mathematics, vol. 1676, Springer-Verlag, Berlin, 1997. · Zbl 0902.46017
[18] DiestelJ. and UhlJ. J.Jr., Vector Measures, American Mathematical Society, Providence, RI, 1977, With a foreword by PettisB. J., Mathematical Surveys, No. 15. · Zbl 0369.46039
[19] FremlinD. H., Measure Theory, vol. 4, Torres Fremlin, Colchester, 2006, Topological measure spaces. Part I, II, Corrected second printing of the 2003 original.
[20] GlasnerE., Ergodic Theory via Joinings, Mathematical Surveys and Monographs, vol. 101, American Mathematical Society, Providence, RI, 2003. · Zbl 1038.37002
[21] GlasnerE. and MegrelishviliM., Representations of dynamical systems on Banach spaces not containing l_1. Transactions of the American Mathematical Society, vol. 364 (2012), no. 12, pp. 6395-6424.10.1090/S0002-9947-2012-05549-8 · Zbl 1317.54013
[22] GlasnerE. and MegrelishviliM., Representations of Dynamical Systems on Banach Spaces, Recent Progress in General Topology, III, Atlantis Press, Paris, 2014, pp. 399-470. · Zbl 1316.37001
[23] IbarlucíaT., The dynamical hierarchy for Roelcke precompact Polish groups. Israel Journal of Mathematics, vol. 215 (2016), no. 2, pp. 965-1009.10.1007/s11856-016-1399-1 · Zbl 1377.54044
[24] KechrisA. S., Classical Descriptive Set Theory, Graduate Texts in Mathematics, vol. 156, Springer-Verlag, New York, 1995. · Zbl 0819.04002
[25] KechrisA. S., Global Aspects of Ergodic Group Actions, Mathematical Surveys and Monographs, vol. 160, American Mathematical Society, Providence, RI, 2010. · Zbl 1189.37001
[26] KeislerH. J., Randomizing a model. Advances in Mathematics, vol. 143 (1999), no. 1, pp. 124-158.10.1006/aima.1998.1793 · Zbl 0924.03065
[27] KaïchouhA. and Le MaîtreF., Connected Polish groups with ample generics. Bulletin of the London Mathematical Society, vol. 47 (2015), no. 6, 996-1009.10.1112/blms/bdv078 · Zbl 1373.03081
[28] Le MaîtreF., Sur les groupes pleins préservant une mesure de probabilité, Ph.D. thesis, École Normale Supérieure de Lyon, 2014.
[29] MegrelishviliM., Reflexively representable but not Hilbert representable compact flows and semitopological semigroups. Colloquium Mathematicum, vol. 110 (2008), no. 2, pp. 383-407.10.4064/cm110-2-5 · Zbl 1158.37008
[30] PillayA., Geometric Stability Theory, Oxford Logic Guides, vol. 32, The Clarendon Press, Oxford University Press, Oxford Science Publications, New York, 1996. · Zbl 0871.03023
[31] PisierG., Une propriété de stabilité de la classe des espaces ne contenant pas l^1. Comptes Rendus de l’Académie des Sciences. Series A-B, vol. 286 (1978), no. 17, pp. A747-A749. · Zbl 0373.46033
[32] ShternA. I., Compact semitopological semigroups and reflexive representability of topological groups. Russian Journal of Mathematical Physics, vol. 2 (1994), no. 1, pp. 131-132. · Zbl 0908.22003
[33] TsankovT., Unitary representations of oligomorphic groups. Geometric and Functional Analysis, vol. 22 (2012), no. 2, pp. 528-555.10.1007/s00039-012-0156-9 · Zbl 1252.22003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.